Fears about taking meds…

I am having a lot of trouble with my meds. With taking them.

I am fearing taking them. I have a fear of gaining weight if I take them.

I know I need to talk to Dr. Barry. And I plan on doing that. I probably should have talked to her yesterday about it. I didnt, though.

I will continue to take the meds, but I have become very anxious when I have to take them. Some of my anxiety is stemming from this ongoing fear of the meds causing weight gain.

I really dont see any way around this. I need my meds. I need them in order to stay ok, and be stable.

I currently take prozac, clonadine, and trevicta, which is my 3 monthly shot. Trevicta doesnt cause weight gain at all, so that ones out. Not sure about clonadine, or prozac though.

I take depokate, and keppra for my seizures, and metphormin for my diabetes, I also sometimes take a prn of fenergan to help me sleep.

Dissociation causes me to forget to take my meds a lot. For this reason I dont always take them regularly. Dr. Barry knows this and is aware of it.

Deep down, I know I will have to take the meds, whether they cause me to gain weight or not. If I want to be well, I know I need the meds. And thats all there is to it.

I do intend on discussing this in therapy and also with dr. barry. I think I’ll feel a lot better once I do that.

Author: Carol Anne

I am a woman in my mid 30's. I'm blind and I have dissociative identity disorder, I also have complex PTSD. I blog about my life with these disorders. I live in Ireland.

20 thoughts on “Fears about taking meds…”

  1. bravo for being so open and honest Carol Anne!

    Taking meds is never easy … I know some war veterans who claim they will have their meds piped through their grave just to stay sane 🙂

    Many things will cause weight gain, for me it was Femara for the breast cancer. Took some of that weight off but due to the aging factor I will never lose it all. So age, meds, lack of exercise, over eating, stress … my weight is caused by the first and last. Nothing is a sure bet but it does sound like you need the meds so persist as I know it takes ages to get back into the system if they are stopped. Some of my friends have had their longest admissions when they stopped their meds!

    Not worth it sweetness 🙂

    Liked by 1 person

  2. Prozac is not a weight gainer. Not sure about the others. I’ve taken so so many meds over the years and every time I make it clear: I ABSOLUTELY CANNOT GAIN WEIGHT. IF I DO, I WILL STOP TAKING THE MED! So I really haven’t ever gained. Also, Wellbutrin is known to make you lose weight. I tried it and it didn’t help my bipolar or make me lose weight. But everyone’s different

    Like

  3. Your fear is completely valid. I find it scary too. Right now I’m well enough that I’m only on anti-anxiety medication which doesn’t cause weight gain, and I’m actually underweight, but if I had such a possibility of gainining weight due to the meds looming over me I would feel afraid too. That’s why, OK, exactly that’s one of a few reasons why, despite I have dysthymia/persistent depression, as well as sleep paralysis which can be helped with anti-depressants in some people, I do not take any anti-depressants at the moment, and am trying to cope without them. It is not always easy at all but at this point it is doable to function better or worse for me, but I realise it’s not like that for many people, especially those who have major depression, so it’s good that despite the fear, you’re doing your best to take them. I hope dr Barry and Eileen will be able to help you with this fear and perhaps dr Barry can put you on such meds that are least likely to make you gain weight if that’s possible in your case. 🙂 And it sounds like you’re making a really good job with Slimming World, so I’m sure that will help you. 🙂

    Like

  4. You’ve been taking the same medications for a while now, haven’t you? If so, it’s unlikely they’re going to start causing weight gain if they haven’t done so already.

    You’re perfect no matter what your weight is. It sounds like with Slimming World you’ve been eating foods that are healthier for your body, and that’s really positive regardless of the effect on your weight.

    Like

  5. My own views but there is always better alternatives to taking anti psychotics and Benzene’s they surpress your seratoin chemical found in your brain and once lost you become co dependent on these pharmaceutical meds.

    What kinda of quality of Life is that ?

    So take what I say as gain of salt or listen to my words the purpose of information is to ascertain knowledge and educational understanding.

    Slainte

    Alex

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.